MAUDE Adverse Event Report: K2M, INC. PLATE, 1 LEVEL; SIZE 24 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. PLATE, 1 LEVEL; SIZE 24 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number AA01-41F24V
Medical Device Problem Codes Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in the patient.
 
Event or Problem Description
It was reported that while inserting an ozark self-starting variable screw into an ozark plate, a sliver piece of metal came out through the plate window as the screw was driven deeper.The procedure was completed successfully without surgical delay.No adverse consequences were reported.This record captures the ozark plate.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device remains implanted.Manufacturing records and complaint history could not be reviewed as a valid lot number was not provided and could not be obtained.It was initially reported that during screw insertion a sliver was noticed through the graft window from the screw during insertion.Due to screw main body and associated plate not being able to be returned, a definitive root cause could not be determined.Based on screw thread fragments returned, the most potential root cause may be screw over angulation, however this cannot be confirmed.Screw over angulation may cause screw thread to contact plate during insertion and strip the threads.
 
Event or Problem Description

Brand Name
PLATE, 1 LEVEL; SIZE 24 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12812674
Report Number3004774118-2021-00356
Device Sequence Number5548196
Product Code KWQ
UDI-Device Identifier10888857401334
UDI-Public10888857401334
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA01-41F24V
Device Catalogue NumberAA01-41F24V
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer01/26/2022
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown